String of Chillicothe heroin overdoses believed to be connected to Columbus


CHILLICOTHE (WCMH) – The Chillicothe Police Departments says a string of heroin overdoses Friday night could be linked to a strong batch of the drug that led to 35 overdose calls in the Linden area earlier this week.

Sgt. Lucas Hansen says it’s not yet confirmed, but they are investigating whether the two incidents are related. He says they believe the heroin was laced with a very dangerous and potent opiate, possibly Fentanyl.

He says police went on 11 calls for possible overdoses within 9 hours on Friday. One man in his 60’s died from an overdose. Eight people were saved with the overdose reversal drug Nalaxone, or commonly referred to as Narcan.

Sgt. Hansen hit one person with Nalaxone twice and saved a life last night.

“It’s utter chaos as far as the family is concerned and the friends that are in the room. Our main focus is to make sure that we save that life,” he says. “We’re not there to get people into trouble or to try to take people to jail. We’re there to make sure first and foremost that your life is saved.”

In addition to calls for service within city limits, the Ross County Sheriff’s Office says they responded to 2 overdoses Friday night.

Former addict Shannon Williamson says she knows firsthand the harrowing panic and fear felt when a friend is overdosing.

“It’s scary. It’s very scary when you’ve got someone overdosing in front of you. You’re trying to do as much as you can to help them and you can’t. You’ve got to call the squad,” she says. “If someone OD’s you should call the squad or something rather that you’re scared you’re going to get in trouble. You’re not going to get in trouble, at least you’re helping save someone’s life.”

Williamson has been clean for a year now. “Almost losing everything. It gets a hold of you. Heroin’s the devil,” she says.

Williamson says she’s looking to leave Chillicothe, the place she grew up and calls home.

“It’s just getting bad. I don’t even want to raise my kids here anymore,” she says.

Police ask anyone with information to call: 740-773-1191. You can submit tips anonymously. Sgt. Hansen also urges addicts not to be afraid to call for help.

“If anybody is aware of any possibly overdoses in the city, please don’t hesitate to call 911,” he says.

Ohio’s Information and Treatment Referral Line: 1-877-275-6364; M-F, 8am-5pm

Columbus Police Sgt. Richard Weiner says he can’t confirm any connection between the suspected overdoses in Columbus and Chillicothe.


The Chillicothe Police Department released the following warning to all residents:

The Chillicothe and Ross County community has seen an increase in the number of suspected drug overdoses today. The Director of the Heroin Partnership Project, Ross County Health Commissioner, Ross County Coroner, Ross County Sheriff, and the Chillicothe Police Chief are warning heroin users and their family members of a potentially fatal form of heroin being used in the community. The partners warn all persons to avoid using the drug. If a person elects to use the drug, please have resources available to perform life saving measures should an overdose occur.  If anyone needs assistance to help an overdose patient, please call 911. If a heroin user needs help in any way, please call 911 or the Crisis Center at 211.  We strongly urge anyone who is using this drug to stop and seek treatment.

Keep checking for real-time updates on this story. To get alerts for breaking news, grab the free NBC4 News App for iPhone or Android. You can also sign up for email alerts.

Leave a Reply

Fill in your details below or click an icon to log in: Logo

You are commenting using your account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s